Electronic Communications in Probability

Branching processes in correlated random environment

Xinxin Chen and Nadine Guillotin-Plantard

Full-text: Open access


We consider the critical branching processes in correlated random environment which is positively associated and study the probability of survival up to the $n$-th generation. Moreover, when the environment is given by fractional Brownian motion, we estimate also the tail of progeny as well as the tail of width.

Article information

Electron. Commun. Probab., Volume 24 (2019), paper no. 71, 13 pp.

Received: 4 April 2019
Accepted: 1 October 2019
First available in Project Euclid: 12 November 2019

Permanent link to this document

Digital Object Identifier

Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60K37: Processes in random environments 60G22: Fractional processes, including fractional Brownian motion

branching process positive association random walk

Creative Commons Attribution 4.0 International License.


Chen, Xinxin; Guillotin-Plantard, Nadine. Branching processes in correlated random environment. Electron. Commun. Probab. 24 (2019), paper no. 71, 13 pp. doi:10.1214/19-ECP268. https://projecteuclid.org/euclid.ecp/1573528176

Export citation


  • [1] V. I. Afanasyev, On the maximum of a critical branching process in a random environment, Discrete Math. Appl. 9 (1999), 267–284.
  • [2] K. B. Athreya and S. Karlin, Branching processes with random environments: II: Limit theorems, Ann. Math. Stat. 42 (1971), 1843–1858.
  • [3] K. B. Athreya and S. Karlin, On branching processes with random environments: I: Extinction probabilities, Ann. Math. Stat. 42 (1971), 1499–1520.
  • [4] F. Aurzada, A. Devulder, N. Guillotin-Plantard, and F. Pène, Random walks and branching processes in correlated Gaussian environment, J. Statist. Phys. 166, (2017), 1–23.
  • [5] F. Aurzada, N. Guillotin-Plantard, and F. Pène, Persistence probabilities for stationary increments processes, Stoch. Proc. Appl. 128 (2018), 1750–1771.
  • [6] J. D. Esary, F. Proschan, and D. W. Walkup, Association of random variables, with applications, Ann. Math. Statist. 38 (1967), 1466–1474.
  • [7] J. Geiger and G. Kersting, The survival probability of a critical branching process in random environment, Teor. Veroyatnost. i Primenen. 45 (2000), 607–615.
  • [8] X. Gong, Maximal $\phi $-inequalities for demimartingales, Journal of Inequalities and Applications 2011 (2011), 59.
  • [9] D. Khoshnevisan and T. M. Lewis, A law of the iterated logarithm for stable processes in random scenery, Stochastic Process. Appl. 74 (1998), 89–121.
  • [10] W. L. Smith and W. E. Wilkinson, On branching processes in random environments, Ann. Math. Statist. 40 (1969), 814–827.
  • [11] D. Tanny, A necessary and sufficient condition for a branching process in a random environment to grow like the product of its means, Stochastic Process. Appl. 28 (1988), 123–139.
  • [12] M. S. Taqqu, Weak convergence to fractional Brownian motion and to the Rosenblatt process, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 31 (1974/75), 287–302.
  • [13] W. Whitt, Stochastic-process limits, Springer Series in Operations Research, Springer-Verlag, New York, 2002.